Alert archive / New Mexico / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 138, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at May 31, 2010, 2:46 PM MDT for Eddy County, New Mexico. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 31, 2010, 2:46 PM MDT (20:46 UTC)
- Expired
- May 31, 2010, 3:16 PM MDT
- In force
- 30 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 1:03 PM MDT, 1 hour 43 minutes earlier.
Area forecast discussion, May 31, 1:03 PM MDT, 1 hour 43 minutes before
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
Hazardous weather outlook, May 31, 12:13 PM MDT, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 113 PM CDT MON MAY 31 2010 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-011815- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 113 PM CDT MON MAY 31 2010 /1213 PM MDT MON MAY 31 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON AND EARLY THIS EVENING ACROSS SOUTHEAST NEW MEXICO...AND PORTIONS OF WEST AND SOUTHWEST TEXAS. THE BEST CHANCE OF THUNDERSTORMS WILL BE ACROSS THE SOUTHEAST NEW MEXICO PLAINS...THE GUADALUPE AND DAVIS MOUNTAINS...THE VAN HORN CORRIDOR...AND THE MARFA PLATEAU. ALTHOUGH SEVERE WEATHER POTENTIAL WILL BE LOW...A FEW THUNDERSTORMS MAY BRIEFLY APPROACH SEVERE LIMITS WITH STRONG WIND GUSTS...HAIL...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE AGAIN TUESDAY ACROSS MUCH OF SOUTHEAST NEW MEXICO AND WEST TEXAS. A FEW THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG WINDS...LOCALLY HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES... BUT WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED. NEAR RECORD TO RECORD HIGH TEMPERATURES ARE EXPECTED LATE THIS WEEK INTO THE WEEKEND WITH HIGH TEMPERATURES RANGING FROM 100 TO 115 DEGREES IN THE PLAINS. THOSE PLANNING OUTDOOR ACTIVITIES SHOULD MAKE PROVISION FOR AN ADEQUATE SUPPLY OF WATER AND SUN PROTECTION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, May 31, 1:43 PM MDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 243 PM CDT MON MAY 31 2010 NMZ028-312015- EDDY COUNTY PLAINS- 143 PM MDT MON MAY 31 2010 ...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZE HAIL AND FREQUENT DANGEROUS LIGHTNING AFFECTING NORTHWESTERN EDDY COUNTY UNTIL 215 PM MDT... A STRONG THUNDERSTORM WAS LOCATED 10 MILES WEST OF HOPE ALONG AND SOUTH OF HIGHWAY 82 AT 141 PM MDT. THE STORM WAS MOVING EAST AT 5 MPH. HAIL TO THE SIZE OF A NICKEL IS POSSIBLE ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY RAINFALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION. &&
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 3:44 PM MDT | Areal Flood Advisory | MAF | Presidio | 3 hr |
| May 31, 1:58 PM MDT | Severe Thunderstorm Warning | MAF | Eddy | 47 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.